Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 96, NWS Pittsburgh, PA

August 11, 2016Clarion County, Forest County, Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 11, 2016, 7:56 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 7:56 PM EDT (23:56 UTC)
Expired
Aug 11, 2016, 8:45 PM EDT
In force
49 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarion County, PA, Forest County, PA, Jefferson County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WUUS51 KPBZ 112356
SVRPBZ
PAC031-053-065-120045-
/O.NEW.KPBZ.SV.W.0096.160811T2356Z-160812T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHEASTERN FOREST COUNTY IN NORTHWESTERN PENNSYLVANIA...
  NORTHEASTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 756 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF CLARION...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
           SOME POWER OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  MARIENVILLE...SIGEL...LEEPER...FISHER...COOK FOREST STATE PARK...
  CLEAR CREEK STATE PARK AND CLARINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4121 7928 4138 7935 4150 7896 4144 7896
      4144 7897 4145 7898 4145 7906 4142 7907
      4142 7909 4134 7909 4135 7908 4136 7904
      4135 7902 4138 7897 4136 7896 4129 7879
      4129 7882
TIME...MOT...LOC 2356Z 252DEG 26KT 4132 7922 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIES
2 follow-up statements
666 
WWUS51 KPBZ 120019
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EDT THU AUG 11 2016

PAC031-120028-
/O.CAN.KPBZ.SV.W.0096.000000T0000Z-160812T0045Z/
CLARION PA-
819 PM EDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARION COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4122 7921 4142 7921 4150 7896 4144 7896
      4145 7899 4145 7906 4142 7907 4142 7909
      4134 7909 4135 7908 4135 7905 4136 7904
      4135 7902 4138 7897 4136 7896 4129 7880
TIME...MOT...LOC 0018Z 260DEG 24KT 4133 7905 

$$

PAC053-065-120045-
/O.CON.KPBZ.SV.W.0096.000000T0000Z-160812T0045Z/
JEFFERSON PA-FOREST PA-
819 PM EDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN JEFFERSON AND SOUTHEASTERN FOREST COUNTIES...

AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
MARIENVILLE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME 
         POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
MARIENVILLE...SIGEL...CLEAR CREEK STATE PARK...CLARINGTON AND COOK
FOREST STATE PARK.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4122 7921 4142 7921 4150 7896 4144 7896
      4145 7899 4145 7906 4142 7907 4142 7909
      4134 7909 4135 7908 4135 7905 4136 7904
      4135 7902 4138 7897 4136 7896 4129 7880
TIME...MOT...LOC 0018Z 260DEG 24KT 4133 7905 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIES
367 
WWUS51 KPBZ 120039 RRA
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 PM EDT THU AUG 11 2016

PAC053-065-120049-
/O.EXP.KPBZ.SV.W.0096.000000T0000Z-160812T0045Z/
JEFFERSON PA-FOREST PA-
839 PM EDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
SOUTHEASTERN FOREST COUNTIES WILL EXPIRE AT 845 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4122 7921 4142 7921 4150 7896 4144 7896
      4145 7899 4145 7906 4142 7907 4142 7909
      4134 7909 4135 7908 4135 7905 4136 7904
      4135 7902 4138 7897 4136 7896 4129 7880
TIME...MOT...LOC 0035Z 252DEG 26KT 4133 7905 

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:23 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 11, 7:23 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
723 PM EDT THU AUG 11 2016

.SYNOPSIS...
A front will bring widespread rain Saturday into Sunday along with
slightly cooler temperatures.

&&

.NEAR TERM /THROUGH FRIDAY/...
Not much change needed early this evening as the ongoing forecast
aligns well with latest trends. Minor adjustments were made to
hourly temperatures blending in latest short-term guidance.
Previous discussion follows.

An upper level shortwave has triggered scattered showers and
thunderstorms this afternoon, generally north and west of
Pittsburgh. High-resolution models suggest that activity may
diminish this evening to the northwest, but develop around the
Morgantown area around that time. Have gone with only slight
chance pops after midnight due to lack of a forcing mechanism.

Friday is looking to set up in a similar fashion to today, with
another shortwave yielding another round of scattered showers and
thunderstorms. Have gone with a minimal area of numerous
thunderstorms, which may need to be expanded later but did not
have enough confidence at this time. The heat index will rise into
the mid and upper 90s once again.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A change in pattern will come over the weekend with a front that
should enter into the region on Saturday, linger for much of the
next 24 hours, and finally start to sink south on Sunday. During
the 48 hour period there could be a fairly decent gradient of
precipitation over the region, with higher totals northwest and
lower totals southeast. Current thinking are totals ranging from a
third of an inch near Deep Creek Lake up to nearly 2 inches in
Mercer County. While Saturday will remain as hot and humid as it
has been, temperatures should drop a few degrees on Sunday as the
front makes progress to the south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
While an upper ridge will begin to build by the start of the work
week, there will still be shortwaves moving over the ridge. As a
result, the pattern will go back to being unsettled through the
week with diurnal trends in precipitation coverage. Temperatures
will remain slightly cooler with highs in the low to mid 80s.
Adjusted Superblend guidance was used for much of the forecast.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Organized convection is moving toward and through KFKL and KDUJ
and likely will linger around these sites a few more hours.
Upstream convection SW of KZZV will likely move to the NE over the
next few hours and weaken. VCTS was carried for this second areas
of TS as it dissipates moving NE. Thunderstorm blowoff will likely
replace convective clouds overnight with a broken mid-deck
probable, however abundant rainfall is likely to cause MVFR
restrictions at most sites along with possible IFR, especially
near KFKL and KDUJ. Convective development will again be possible
on Friday with VCTS carried at all sites. Fries

.OUTLOOK /FRIDAY THROUGH TUESDAY/...
Periodic restrictions are likely through the weekend as a series
of disturbances generate convection in the warm, moist airmass.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Aug 11, 4:40 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 AM EDT THU AUG 11 2016

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-120845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
440 AM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH RAINFALL RATES MAY CAUSE ISOLATED FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 3:32 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT THU AUG 11 2016

PAZ007-008-013-014-112000-
VENANGO-MERCER-LAWRENCE-BUTLER-
332 PM EDT THU AUG 11 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN VENANGO...NORTHWESTERN BUTLER AND NORTHEASTERN LAWRENCE
COUNTIES...

AT 331 PM EDT...A THUNDERSTORM WAS LOCATED NEAR GROVE CITY... MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
GROVE CITY...SLIPPERY ROCK...MERCER...HARRISVILLE...
PLAIN GROVE TOWNSHIP...CLINTONVILLE...HARLANSBURG...JACKSON CENTER...
BARKEYVILLE AND VOLANT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 121.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 12 AND 35.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. IN ADDITION...VISIBILITY MAY BE REDUCED
TO ZERO. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4102 8019 4117 8032 4137 8001 4114 7982
TIME...MOT...LOC 1931Z 237DEG 16KT 4114 8018

34
Special weather statement, Aug 11, 5:00 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT THU AUG 11 2016

PAZ020-021-WVZ001-112145-
ALLEGHENY-BEAVER-HANCOCK-
500 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAVER...WESTERN
ALLEGHENY AND SOUTHEASTERN HANCOCK COUNTIES...

AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
CUMBERLAND... OR NEAR WEIRTON...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOON TOWNSHIP...MIDLAND...INDUSTRY...SHIPPINGPORT...NEW MANCHESTER...
HOOKSTOWN...FRANKFORT SPRINGS...PITTSBURGH INTERNATIONAL AIRPORT...
RACCOON CREEK STATE PARK...HANOVER TOWNSHIP AND TOMLINSON RUN STATE
PARK.

THIS INCLUDES  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 42
AND 53.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4049 8023 4047 8036 4048 8036 4048 8052
      4045 8052 4044 8056 4053 8061 4069 8035
TIME...MOT...LOC 2059Z 242DEG 15KT 4050 8055

34
Special weather statement, Aug 11, 5:29 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT THU AUG 11 2016

PAZ007-008-013-014-112215-
VENANGO-MERCER-LAWRENCE-BUTLER-
529 PM EDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHWESTERN
VENANGO...NORTHWESTERN BUTLER AND NORTHERN LAWRENCE COUNTIES...

AT 527 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BRISTOLVILLE TO NEAR NEW CASTLE
NORTHWEST. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...HERMITAGE...SHARON...GROVE CITY...SHARPSVILLE...
GREENVILLE...FARRELL...SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...
NEW CASTLE NORTHWEST...MERCER...PULASKI...STONEBORO...HARRISVILLE...
WEST MIDDLESEX...PLAIN GROVE TOWNSHIP...CLARK...
WHEATLAND AND JAMESTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 105 AND 128.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 36.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. IN ADDITIONA...VISIBILITY MAY BRIEFLY
DROP TO ZERO. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4149 8039 4114 7973 4097 8032 4109 8052
      4149 8052
TIME...MOT...LOC 2127Z 250DEG 21KT 4136 8084 4104 8031

34
Special weather statement, Aug 11, 5:46 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT THU AUG 11 2016

PAZ020-021-029-112230-
WASHINGTON-ALLEGHENY-BEAVER-
546 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAVER...
NORTHWESTERN WASHINGTON AND NORTHWESTERN ALLEGHENY COUNTIES...

AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IMPERIAL...OR
8 MILES SOUTHWEST OF MOON TOWNSHIP...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSS TOWNSHIP...MCCANDLESS TOWNSHIP...MOON TOWNSHIP...
FRANKLIN PARK...ALIQUIPPA...HAMPTON TOWNSHIP...ROBINSON TOWNSHIP...
ECONOMY...KENNEDY TOWNSHIP...AMBRIDGE...WEXFORD...CORAOPOLIS...
BADEN...SEWICKLEY...HARMONY TOWNSHIP...IMPERIAL...EMSWORTH...
BEN AVON...LEETSDALE AND CONWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 63 AND 75.

  INTERSTATE 279 IN PENNSYLVANIA BETWEEN MILE MARKERS 8 AND 13.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 59.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4067 8015 4067 8014 4057 7998 4036 8034
      4044 8046 4072 8021
TIME...MOT...LOC 2145Z 223DEG 19KT 4046 8036

34
Special weather statement, Aug 11, 6:07 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT THU AUG 11 2016

PAZ014-015-022-112245-
CLARION-BUTLER-ARMSTRONG-
607 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ARMSTRONG...EAST CENTRAL
BUTLER AND SOUTHERN CLARION COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
SHANOR-NORTHVUE...OR 11 MILES NORTHEAST OF BUTLER...MOVING NORTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIMERSBURG...NEW BETHLEHEM...CHICORA...EAST BRADY...SLIGO...
HAWTHORN...PETROLIA...KARNS CITY...CALLENSBURG AND DISTANT.

THIS INCLUDES  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 55
AND 61.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4082 7972 4092 7983 4124 7946 4102 7925
TIME...MOT...LOC 2206Z 233DEG 21KT 4094 7971

34
Special weather statement, Aug 11, 7:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT THU AUG 11 2016

PAZ009-015-016-120030-
JEFFERSON-CLARION-FOREST-
746 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON...
SOUTHERN FOREST AND NORTHEASTERN CLARION COUNTIES...

AT 745 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF CLARION...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARION...MARIENVILLE...SIGEL...FRYBURG...LEEPER...FISHER...
COOK FOREST STATE PARK...CLEAR CREEK STATE PARK AND CLARINGTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4121 7938 4138 7945 4153 7896 4144 7896
      4144 7897 4145 7898 4145 7906 4142 7907
      4142 7909 4134 7909 4135 7908 4135 7905
      4136 7904 4135 7902 4138 7897 4136 7896
      4129 7880
TIME...MOT...LOC 2345Z 253DEG 25KT 4132 7933

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:25 PM EDTSpecial Weather StatementPBZMercer35 min
Aug 11, 3:32 PM EDTSpecial Weather StatementPBZMercer28 min
Aug 11, 5:00 PM EDTSpecial Weather StatementPBZBeaver45 min
Aug 11, 5:29 PM EDTSpecial Weather StatementPBZLawrence, Mercer46 min
Aug 11, 5:46 PM EDTSpecial Weather StatementPBZBeaver44 min
Aug 11, 6:07 PM EDTSpecial Weather StatementPBZClarion38 min
Aug 11, 7:03 PM EDTFlash Flood WarningPBZArmstrong, Butler3 hr
Aug 11, 7:28 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson62 min
Aug 11, 7:46 PM EDTSpecial Weather StatementPBZForest44 min
Aug 11, 7:52 PM EDTSevere Thunderstorm WarningPBZIndiana53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.